It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-01-2004, 09:54 AM   #1
Junior Member
(male)
 
Join Date: Sep 2004
Posts: 39
aggiecrew HB User
delayed side-effects for ssri's

anybody have a side-effect from an ssri that took a long time to come on?

I have something going on (90% loss of physical sexual pleasure) but I'm not sure if it's related to my ssri because I was on it for 3 years before this happened.

thanks!

 
Old 12-01-2004, 10:17 AM   #2
Member
 
Join Date: Oct 2004
Posts: 51
peanutgal HB User
Re: delayed side-effects for ssri's

Yes, I believe I am also showing delayed reactions to long term use of SSRI's. I have been in the process of trying to eliminate physical causes of all the horrible symptoms I am having. It appears to be coming down to the remaining factor... my SSRI... as nothing physical is being found. I have been on SSRI's for almost 8 years.

I have researched and researched on the long-term effects of SSRI's and found little or nothing. Why? Because they haven't been around long enough to show what the long term effects will be. We are the guinea pigs. We will determine what they are. One thing is certain - SSRI's are manipulating normal brain function. Sound scary? Well it should. But the pharmaceutical companies are getting rich off the over-prescribing of this "quick fix" revolution. I swear the doctors are getting kick-backs as they seem to love to just prescribe them at will. I don't know what the politics behind all of this are, but it is certainly playing with our lives, minds and health and we just suck it up, take the prescription, fill it and then if we complain of not feeling well, they switch us to the latest and greatest antidepressant on the market or up the dose of the existing prescription.

SSRI's reuptake serotonin. I highly suggest anyone currently taking SSRI's study the human body and the limbic system. Modifying serotonin in large quantities of rats has caused irreversible brain damage but they leave that study out of documentation of the FDA and the manufacturer.

I am currently experiencing EPS - extrapyramidal symptoms. I highly suggest you Google that terminology. You will find some correlation perhaps as to how you are feeling. As for me, I feel as I might be experiencing drug-induced parkinsonism. I won't know until late December where I finally stand up to my shrink and get to the bottom of this and go off my meds to see if my health improves.

DO NOT, I REPEAT... DO NOT STOP TAKING ANY ANTIDEPRESSANTS WITHOUT THE CONSULT OF YOUR PHYSICIAN!! I AM JUST EXPRESSING MY PERSONAL VIEW HERE. IT IS NOT THE OPINION OF MANY OTHERS WHO ARE BEING TREATED SUCCESSFULLY WITH ANTIDEPRESSANTS AND OTHERS WHO MAY HAVE ABSOLUTELY NO LONG TERM COMPLICATIONS FROM THEIR USE.

 
Sponsors Lightbulb
   
Old 12-01-2004, 12:12 PM   #3
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 1,949
index.html HB User
Re: delayed side-effects for ssri's

Quote:
Originally Posted by peanutgal
I am currently experiencing EPS - extrapyramidal symptoms.
What medication do you think caused you to have EPS?

 
Old 12-02-2004, 09:51 AM   #4
Veteran
(male)
 
Join Date: Nov 2004
Location: Ramsey, Minnesota
Posts: 379
RainSerpent HB User
Re: delayed side-effects for ssri's

I have looked at this (EPS - extrapyramidal symptoms) and have not heard of anyone having this that has taken SSRIs. Anyone else having this- please post.
__________________
Paul

 
Old 02-14-2005, 06:44 AM   #5
Senior Member
(male)
 
Join Date: Feb 2005
Location: France
Posts: 108
rose_5-HT HB User
Angry Re: delayed side-effects for ssri's

Quote:
Originally Posted by RainSerpent
I have looked at this (EPS - extrapyramidal symptoms) and have not heard of anyone having this that has taken SSRIs. Anyone else having this- please post.

Just made a quick search on Google and the first result I got refer to this article:

http://www.smw.ch/pdf200x/2002/09/smw-09916.PDF

Their conclusion is non-ambiguous:"EPS (extrapyramidal symptoms) can and does occur in youth with SSRI. Clinicians should be aware of the SSRIs as a potential causative factor for EPS."

rose_5-HT

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Sinus Test with Delayed Reaction ganz2008 Sinus Problems 8 04-27-2011 10:48 AM
Questions about delayed focus and Lasik blondemommyof3 Lasik Eye Surgery 0 07-19-2008 07:24 AM
anyone with delayed bone healing..post bunionectomy wmkcolors Foot & Ankle Problems 7 04-06-2008 06:04 PM
Paxil & delayed ejaculation jonathan12 Anxiety 3 02-06-2007 04:03 PM
Stress, illness, & Delayed Periods southern_belle Trying to Conceive (TTC) 3 12-11-2006 05:22 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!